Percodan Overdose Info

Percodan Overdose Info

Percodan is an opioid analgesic designed to treat moderate to severe pain. It is a combination of aspiring and oxycodone, making an effective drug with an unfortunately high rate of addiction. Like other opiates, Percodan is only prescribed short-term use, because it is so addictive. Percodan users are encouraged to taper off the drug when they quit using in order to avoid most of the withdrawal symptoms. However, there are some cases where users may become dependent on Percodan because of chronic pain (such as with cancer treatment) or because they have begun abusing it. Whatever the reason for or extent of Percodan use, there is the possibility of an overdose.

Symptoms of Percodan Overdose

Potential Percodan overdose symptoms include the following:

  • Extreme drowsiness
  • Pinpoint pupils
  • Nausea
  • Vomiting
  • Diarrhea
  • Confusion
  • Ringing in your ears
  • Cold or clammy skin
  • Muscle weakness
  • Fainting
  • Weak pulse
  • Slow heart rate
  • Coma
  • Blue lips
  • Shallow breathing or no breathing

In the Event of a Percodan Overdose

If a person you know is exhibiting any of the above symptoms, seek medical attention and contact a Poison Control center immediately. A Percodan overdose, if not addressed right away, can be fatal. While waiting for help, do not induce vomiting. Be sure to know as much of the following information as possible:

  • Age
  • Weight
  • Current condition
  • Amount of Percodan taken
  • When Percodan was taken
  • Whether the individual has a prescription for Percodan

If the Percodan container is still around, take it with you to the hospital or give it to emergency medical personnel.

After a Percodan Overdose

Although some Percodan overdoses are simple accidents, others may be the result of Percodan abuse or addiction or may even been part of a suicide attempt. In the case of abuse or addiction, you should encourage the individual to seek recovery through a rehab center. Percodan users should speak with professional counselors and therapists. With the right resources, recovery is possible, especially when an individual knows they are supported by their loved ones. In the case of attempted suicide, an individual should be assured that they are loved and should be referred to a caring therapist or counselor. If need be, an intervention should be staged with the individual’s family and friends. In any case, an individual should be supported and looked after when they have such an experience as an overdose.

Need Help with Percodan Use?

Are you or a loved one struggling with Percodan use? Have you overdosed, or are you afraid you are at risk? Call our toll-free helpline and learn more about addiction and recovery. We are available 24 hours a day, so there’s no wrong time to call and begin your path to a drug-free life.